Like so many women, Lauren Faulkner decided to have her lips augmented with fillers, a common procedure often performed in an aesthetician’s office.
Earlier this year, Faulkner decided to undo the procedure, which involves numbing the area and injecting the enzyme hyaluronidase to dissolve the fillers.
Faulkner wanted to document the procedure on TikTok where she has a robust following by showing her before and after look once the fillers were dissolved. What she didn’t bank on was an anaphylactic reaction.
The video starts with Faulkner getting into her car, then fast-forwards to her sitting in the aesthetician’s chair after receiving the second injection of hyaluronidase.
This is where I knew something wasn’t right!
Two minutes later, my body was covered in hives. I thought I was going to faint. My throat started to close and I was struggling to breathe.
Luckily, the aesthetician was also a registered nurse who recognized the symptoms of anaphylaxis and immediately called emergency services.
Faulkner was taken to the hospital by ambulance where she was treated and released.
The video shows Faulkner’s transformation as her entire face swelled.
This is your sign to always make sure your lip tech is medically trained for these situations!!
I was so lucky as this could have been a lot worse.
I’ve had my lips done before at the same place with the same product and there was no reaction!!
Here is the Faulkner’s TikTok documenting the ordeal. WARNING: this video shows the result of an anaphylactic reaction:
While we presume Ms Faulkner did not have a preexisting allergy diagnosis, the incident shows that anyone can develop an allergy to a substance and suffer a severe reaction at any time.
If you suffer from a food allergy and are considering lip fillers or any other kind of augmentation, we strongly urge you to consult your allergist first to discuss whether any substance used during the procedure might trigger your known allergies.
That said, should you decide to undergo this type of augmentation, make sure the practitioner understands your allergies, can identify the symptoms of a severe reaction and is prepared to administer your epinephrine auto-injector and call emergency services immediately when anaphylaxis is suspected.